Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Once more nice equations for nice groups


Authors: Shreeram S. Abhyankar and Paul A. Loomis
Journal: Proc. Amer. Math. Soc. 126 (1998), 1885-1896
MSC (1991): Primary 12F10, 14H30, 20D06, 20E22
DOI: https://doi.org/10.1090/S0002-9939-98-04421-9
MathSciNet review: 1459101
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In a previous paper, nice quintinomial equations were given for unramified coverings of the affine line in nonzero characteristic $p$ with the projective symplectic isometry group PSp$(2m,q)$ and the (vectorial) symplectic isometry group Sp$(2m,q)$ as Galois groups where $m>2$ is any integer and $q>1$ is any power of $p$. Here we deform these equations to get nice quintinomial equations for unramified coverings of the once punctured affine line in characteristic $p$ with the projective symplectic similitude group PGSp$(2m,q)$ and the (vectorial) symplectic similitude group GSp$(2m,q)$ as Galois groups.


References [Enhancements On Off] (What's this?)

  • [A01] S. S. Abhyankar, Local uniformization on algebraic surfaces over ground fields of characteristic $p\ne 0$, Annals of Mathematics 63 (1956), 491-526. MR 17:1134d
  • [A02] S. S. Abhyankar, Coverings of algebraic curves, American Journal of Mathematics 79 (1957), 825-856. MR 20:872
  • [A03] S. S. Abhyankar, Galois theory on the line in nonzero characteristic, Bulletin of the American Mathematical Society 27 (1992), 68-133. MR 94a:12004
  • [A04] S. S. Abhyankar, Nice equations for nice groups, Israel Journal of Mathematics 88 (1994), 1-24. MR 96f:12003
  • [A05] S. S. Abhyankar, Again nice equations for nice groups, Proceedings of the American Mathematical Society 124 (1996), 2967-2976. MR 96m:12004
  • [A06] S. S. Abhyankar, More nice equations for nice groups, Proceedings of the American Mathematical Society 124 (1996), 2977-2991. MR 96m:12005
  • [A07] S. S. Abhyankar, Further nice equations for nice groups, Transactions of the American Mathematical Society 348 (1996), 1555-1577. MR 96m:14021
  • [A08] S. S. Abhyankar, Factorizations over finite fields, Finite Fields and Applications, London Mathematical Society, Lecture Note Series 233 (1996), 1-21. CMP 97:08
  • [A09] S. S. Abhyankar, Projective polynomials, Proceedings of the American Mathematical Society 125 (1997), 1643-1650. CMP 97:07
  • [BuS] F. Buekenhout and E. E. Shult, On the foundations of polar geometry, Geometriae Dedicata 3 (1974), 155-170. MR 50:3091
  • [CaK] P. J. Cameron and W. M. Kantor, 2-transitive and antiflag transitive collineation groups of finite projective spaces, Journal of Algebra 60 (1979), 384-422. MR 81c:20032
  • [Kan] W. M. Kantor, Rank 3 characterizations of classical geometries, Journal of Algebra 36 (1975), 309-313. MR 52:8229
  • [KLi] P. Kleidman and M. W. Liebeck, The Subgroup Structure of the Finite Classical Groups, Cambridge University Press, Cambridge, 1990. MR 91g:20001
  • [Tit] J. Tits, Buildings of Spherical Type and Finite BN-Pairs, Springer Lecture Notes In Mathematics Number 386, 1974. MR 57:9866
  • [Wae] B. L. van der Waerden, Modern Algebra, vol I, Frederick Ungar Publishing Co., New York, 1949.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 12F10, 14H30, 20D06, 20E22

Retrieve articles in all journals with MSC (1991): 12F10, 14H30, 20D06, 20E22


Additional Information

Shreeram S. Abhyankar
Affiliation: Department of Mathematics, Purdue University, West Lafayette, Indiana 47907
Email: ram@cs.purdue.edu

Paul A. Loomis
Affiliation: Department of Mathematics, Purdue University, West Lafayette, Indiana 47907
Email: loomisp@math.purdue.edu

DOI: https://doi.org/10.1090/S0002-9939-98-04421-9
Received by editor(s): December 1, 1996
Additional Notes: The first author’s work was partly supported by NSA grant MDA 904-97-1-0010, and the second author’s work was partly supported by a PRF grant at Purdue University.
Communicated by: Ronald M. Solomon
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society